Florida, 2007Rip Current in Florida, April 3, 2007
April 3, 2007 · NWS JAX · 1 event in 1 county or zone
A 15 year old boy died after being caught in a rip current.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 15 year old boy died after being caught in a rip current.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 3, 1:45 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 3, 1:45 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE APR 3 2007
.SYNOPSIS...SURFACE RIDGE AXIS EXTENDS ACROSS CENTRAL FL THIS
AFTERNOON. THE EAST COAST SEABREEZE HAS STARTED TO ADVANCE INLAND
WITH COASTAL SITES REPORTING E WINDS 10-15 MPH AND TEMPS IN THE
UPPER 70S. INLAND TEMPS HAVE WARMED INTO THE MID 80S UNDER A MEAN
LAYER SW FLOW. AFTN CU HAVE BEGUN TO POP ACROSS THE CWA WITH THE
MOST ENHANCED FIELD ACROSS THE SOUTHERN ST JOHNS RIVER BASIN NEAR
LAKE GEORGE. ALOFT AN UPPER RIDGE IS DE-AMPLIFYING OVER THE SE
REGION WITH SEVERAL UPPER LEVEL IMPULSES RIDING OVER THE W AND N
SIDES ACROSS THE GULF COAST AND SE REGION STARTING TO SPARK AFTN
CONVECTION. UPSTREAM A COLD FRONT AND PARENT UPPER LEVEL TROUGH WERE
DRIVING A STORM SYSTEM ACROSS THE MID-WEST REGION.
.SHORT TERM...TONIGHT THROUGH THU NIGHT...
SEABREEZES AND MOD LOW LEVEL INSTABILITY WILL BRING US A LOW CHANCE
OF AFTN AND EARLY EVENING SHRA AND ISOLD TS. HAVE FOCUSED HIGHEST
POPS ACROSS SE GA WHERE SOME PVA MAY ENHANCE CONVECTION...AS WELL AS
ACROSS INTERIOR NE FL WHERE SEABREEZES MAY MERGE LATER THIS AFTN.
CONVECTION WILL DECREASE ACROSS FL BY MIDNIGHT...WITH A FEW SHRA
POSSIBLE ACROSS SE GA THROUGH THE NIGHT AS MOISTURE AND SHORT WAVE
IMPULSES TRAVERSE THE AREA AS UPPER RIDGE CONTINUES TO WEAKEN IN
ADVANCE OF APPROACHING MEAN LAYER TROUGH. MINS WILL FALL INTO THE
LOWER 60S ACROSS GA WHERE SLIGHTLY STRONGER WAA WILL RESIDE...WITH
MINS NEAR 60 ACROSS INTERIOR N FL WHERE SUBSIDENCE WILL BE SLIGHTLY
STRONGER OVERNIGHT. NO FOG CONCERNS DUE TO INCREASING SW FLOW AND
UPPER LEVEL MOISTURE.
WED COLD FRONT WILL APPROACH OUR GA ZONES WITH SCT PRE-FRONTAL
CONVECTION EXPECTED BY AFTN. UNI-DIRECTIONAL WLY FLOW AND INCREASING
CLOUD COVER WILL LIMIT STRONG STORM POTENTIAL ACROSS OUR GA ZONES.
INSTABILITY WILL BE HIGHER ACROSS OUR FL ZONES DURING THE AFTN IN
ADVANCE OF APPROACHING FRONT...SO THE POSSIBILITY OF AN ISOLD STRONG
STORM CAPABLE OF PRODUCING SMALL HAIL WILL BE MORE LIKELY ACROSS OUR
SUWANNEE RIVER VALLEY ZONES LATE WED AFTN/EARLY EVENING. WEST COAST
SEABREEZE MAY DEVELOP...BUT EAST COAST WILL HAVE LITTLE CHANCE TO
DEVELOP LET ALONE ADVANCE INLAND DUE TO INCREASED BREEZY WSW LOW
LEVEL FLOW. AFTN TEMPS WILL WARM INTO THE MID 80S ALL THE WAY TO THE
COAST.
WED NIGHT FRONT PUSHES THROUGH THE CWA WITH DECREASING RAIN CHANCES
N-S. THURS SUNNY SKIES AND A NOTICEABLE COOL DOWN WITH DEEP MEAN
LAYER TROUGH DEVELOPING OVER THE EASTERN CONUS AND BREEZY NW LOW
LEVEL FLOW. THUR NIGHT TEMPS WILL DROP SOME 8-10 DEG BELOW CLIMO
WITH MINS DROPPING INTO THE UPPER 30S TO LOWER 40S INLAND.
.LONG TERM...FRI THROUGH TUE...
A REINFORCING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRI
BRINGING LITTLE MORE THAN AN INCREASE IN CLOUDS ASSOCIATED WITH THE
ACTUAL FRONT. UNSEASONABLY COLD TEMPS WITH HIGHS IN THE UPPER 60S TO
MID 70S AND MINS IN THE UPPER 30S TO 40S WILL CONTINUE THROUGH THE
WEEKEND AS MEAN LAYER TROUGH PERSISTS OVER THE EASTERN SEABOARD AND
SFC RIDGE DOMINATES ACROSS THE CENTRAL CONUS. SUN NIGHT INTO MON
MODELS INDICATE THE POSSIBILITY OF A GULF LOW PRESSURE SYSTEM
DEVELOPING...BUT HAVE LEANED MORE ON THE DRY SIDE FOR OUR CWA WITH
ONLY A LOW CHANCE OF SHRA FROM SGJ-OCF DUE TO DEEP NNW FLOW KEEPING
MOISTURE AND DYNAMICS MOSTLY TO OUR SOUTH. THE SURFACE RIDGE WILL
ADVANCE EAST ACROSS THE SE REGION MON AND TUE AS TEMPS BEGIN TO
MODERATE.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE...BUT WILL CONTINUE
TO INCLUDE TEMPO GROUP FOR KGNV BETWEEN 08Z AND 13Z DUE TO VSBYS 4SM
IN FOG. ISOLATED SHOWER POSSIBLE THROUGH THIS EVENING AND MAINLY
FOCUSING ALONG THE EAST COAST SEA BREEZE.
&&
.MARINE...NO HEADLINES UNTIL COLD FRONT PUSHES THROUGH WEDNESDAY NIGHT
WITH SCA EXPECTED FOR OFFSHORE LEGS WITH SUSTAINED NORTHERLY WINDS
AROUND 20 KNOTS. A SLOW DECREASE OF WINDS IS THEN EXPECTED THROUGH FRIDAY
WITH NORTHERLY WINDS INCREASING YET AGAIN FRIDAY NIGHT WHEN A SECONDARY
COLD FRONT PUSHES THROUGH.
&&
.FIRE WEATHER...RH VALUES WILL BOTTOM OUT BETWEEN 35 AND 40 PERCENT MOST
LOCATIONS THIS AFTERNOON AND AGAIN EARLY WEDNESDAY AFTERNOON WITH MOISTURE
INCREASING LATE WEDNESDAY AFTERNOON AHEAD OF APPROACHING FRONTAL
BOUNDARY. FRONTAL PASSAGE IS EXPECTED WEDNESDAY NIGHT WITH MUCH
COOLER AND DRIER CONDITIONS FILTERING IN IN ITS WAKE. RH VALUES WILL
GENERALLY BOTTOM OUT AROUND 25 PERCENT WEST OF INTERSTATE 95
CORRIDOR THURSDAY AFTERNOON...AND BETWEEN 25 AND 35 PERCENT BETWEEN
I-95 CORRIDOR AND THE IMMEDIATE COASTLINE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 84 49 70 / 30 30 10 0
SSI 65 82 54 69 / 30 30 10 0
JAX 62 85 53 72 / 30 30 30 0
SGJ 64 82 58 70 / 20 30 30 0
GNV 60 84 56 75 / 30 30 30 0
OCF 60 83 57 77 / 30 20 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 AM TO 10 AM EDT THURSDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
ENYEDI/ZAPPE/MCALLISTERHazardous weather outlook, Apr 3, 4:03 AM EST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 AM EDT TUE APR 3 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
503 AM EDT TUE APR 3 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A FEW THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AFTERNOON AS A COLD
FRONT MOVES INTO THE AREA.
THERE WILL BE A HIGH FIRE DANGER THURSDAY THROUGH MONDAY DUE TO LOW
RELATIVE HUMIDITY VALUES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
MZ
Rip Current, St. Johns
- When
- April 3, 3:00 PM EST
- Where
- St. Johns forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 15 year old Gainesville, Florida youth died at Flagler Hospital after being pulled out of a rip current on Tuesday, April 3rd. He was swept out around 3 p.m. and was recovered at 4 p.m. approximately 200 yards north of where he disappeared. He was taken to the hospital where he died.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, April 3, 20077 injured · $1.9 million · EF1 · 34 events
- Flash Flooding and Hail in Arkansas, April 3, 2007$2.5 million · 4.25 in hail · 70 events
- Tornadoes and Flash Flood in Kentucky, April 3 to 4, 2007$1.8 million · EF1 · 44 events
- Hail and Damaging Winds in Georgia, April 3 to 4, 20072 injured · $2.0 million · 91 kt wind · 23 events
- Hail and Damaging Winds in Kentucky, April 3, 2007$895,000 · 4.25 in hail · 55 events
- Tornado and Hail in Tennessee, April 3, 2007$183,000 · EF1 · 41 events
- Frost and Freeze in Nebraska, April 3 to 8, 2007$1.3 million · 24 events
- Hail in Georgia, April 3, 2007$1.8 million · 1.75 in hail · 15 events
- Tornadoes and Flash Flooding in Arkansas, April 3, 20071 injured · $287,000 · EF1 · 15 events
- Frost and Freeze in Kansas, April 3 to 8, 2007$1.5 million · 6 events
- Hail and Damaging Winds in Texas, April 3 to 4, 2007$595,000 · 1.25 in hail · 12 events
- Tornado and Flash Flooding in Texas, April 3, 2007$173,000 · EF0 · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37482.